Alert archive / Michigan / Beach Hazards Statements in 2024
Beach Hazards Statement 5, NWS Gaylord, MI
NWS Gaylord, MI issued this beach hazards statement at Aug 18, 2024, 12:46 AM EDT for 7 counties in Michigan. It took effect at Aug 18, 2024, 8:00 AM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2024, 12:46 AM EDT (04:46 UTC)
- In effect from
- Aug 18, 2024, 8:00 AM EDT
- Expired
- Aug 19, 2024, 12:00 AM EDT
- In force
- 16 hr
- Issued by
- NWS Gaylord, MI
Counties Alcona County, MI, Alpena County, MI, Benzie County, MI, Iosco County, MI, Leelanau County, MI, Manistee County, MI, Presque Isle County, MI
The radar
The NCL Michigan radar (KAPX), 14 km from the middle of the area, began a volume at 04:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 4.8 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 109 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
065 WHUS43 KAPX 180446 CFWAPX Coastal Hazard Message National Weather Service Gaylord MI 1246 AM EDT Sun Aug 18 2024 MIZ020-025-031-182045- /O.NEW.KAPX.BH.S.0005.240818T1200Z-240819T0400Z/ Leelanau-Benzie-Manistee- 1246 AM EDT Sun Aug 18 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Dangerous swimming conditions are expected due to high wave action and strong rip currents. * WHERE...Leelanau, Benzie and Manistee Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ MIZ018-024-030-036-182045- /O.NEW.KAPX.BH.S.0005.240818T1500Z-240819T0400Z/ Presque Isle-Alpena-Alcona-Iosco- 1246 AM EDT Sun Aug 18 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Dangerous swimming conditions are expected due to high wave action and strong rip currents. * WHERE...Presque Isle, Alpena, Alcona and Iosco Counties. * WHEN...From 11 AM EDT this morning through this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
3 follow-up statements
973 WHUS43 KAPX 180639 CFWAPX Coastal Hazard Message National Weather Service Gaylord MI 239 AM EDT Sun Aug 18 2024 MIZ020-025-031-182000- /O.CON.KAPX.BH.S.0005.240818T1200Z-240819T0400Z/ Leelanau-Benzie-Manistee- 239 AM EDT Sun Aug 18 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Dangerous swimming conditions are expected due to high wave action and strong rip currents. * WHERE...Leelanau, Benzie and Manistee Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ MIZ018-024-030-036-182000- /O.CON.KAPX.BH.S.0005.240818T1500Z-240819T0400Z/ Presque Isle-Alpena-Alcona-Iosco- 239 AM EDT Sun Aug 18 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Dangerous swimming conditions are expected due to high wave action and strong rip currents. * WHERE...Presque Isle, Alpena, Alcona and Iosco Counties. * WHEN...From 11 AM EDT this morning through this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
364 WHUS43 KAPX 181454 CFWAPX Coastal Hazard Message National Weather Service Gaylord MI 1054 AM EDT Sun Aug 18 2024 MIZ020-025-031-182300- /O.CON.KAPX.BH.S.0005.000000T0000Z-240819T0400Z/ Leelanau-Benzie-Manistee- 1054 AM EDT Sun Aug 18 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Dangerous swimming conditions are expected due to high wave action and strong rip currents. * WHERE...Leelanau, Benzie and Manistee Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ MIZ018-024-030-036-182300- /O.CON.KAPX.BH.S.0005.240818T1500Z-240819T0400Z/ Presque Isle-Alpena-Alcona-Iosco- 1054 AM EDT Sun Aug 18 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Dangerous swimming conditions are expected due to high wave action and strong rip currents. * WHERE...Presque Isle, Alpena, Alcona and Iosco Counties. * WHEN...From 11 AM EDT this morning through this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
058 WHUS43 KAPX 181916 CFWAPX Coastal Hazard Message National Weather Service Gaylord MI 316 PM EDT Sun Aug 18 2024 MIZ020-025-031-190330- /O.CON.KAPX.BH.S.0005.000000T0000Z-240819T0400Z/ Leelanau-Benzie-Manistee- 316 PM EDT Sun Aug 18 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Dangerous swimming conditions are expected due to high wave action and strong rip currents. * WHERE...Leelanau, Benzie and Manistee Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ MIZ018-024-030-036-190330- /O.CON.KAPX.BH.S.0005.000000T0000Z-240819T0400Z/ Presque Isle-Alpena-Alcona-Iosco- 316 PM EDT Sun Aug 18 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Dangerous swimming conditions are expected due to high wave action and strong rip currents. * WHERE...Presque Isle, Alpena, Alcona and Iosco Counties. * WHEN...From 11 AM EDT this morning through this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 17, 11:31 PM EDT, 1 hour 15 minutes earlier. Its key messages:
- Continued threat for more showers and a few thunderstorms through tonight.
- Showers linger on Sunday, beautiful summer weather next week.
Area forecast discussion, Aug 17, 11:31 PM EDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 1131 PM EDT Sat Aug 17 2024 .KEY MESSAGES... - Continued threat for more showers and a few thunderstorms through tonight. - Showers linger on Sunday, beautiful summer weather next week. && .UPDATE... Issued at 935 PM EDT Sat Aug 17 2024 Inherited forecast is largely on track with a slow departing upper- level low keeping the weather unsettled through the night. As such, scattered showers will linger across the region into Sunday morning with locally heavy rain possible with some storms. Patchy fog could develop across Northern Michigan with ample moisture available and relatively calm winds expected during the night. However, forecast confidence is lower with this potential because winds are expected to increase through the morning hours, so if winds are not light/calm through the night, it will be harder for fog to develop. && .SHORT TERM /THROUGH SUNDAY/... Issued at 242 PM EDT Sat Aug 17 2024 Lobes of vorticity rotating around upper level low pressure evident on water vapor imagery across northern Michigan will continue to produce scattered to numerous showers into this evening. A few embedded thunderstorms remain possible due to a few hundred J/Kg of skinny cape. Severe storms are not anticipated but heavy downpours remain possible due to high precipitable water values (1.5 to 1.75 inches). Activity is then expected to decrease in coverage with most areas only seeing isolated showers overnight. Isolated to perhaps scattered showers linger into Sunday, especially across eastern sections of the forecast area. Skies are expected to remain mostly cloudy into Sunday morning with slow clearing from northwest to southeast during the afternoon. Lows tonight in the muggy low and mid 60s. Highs Sunday in the low and mid 70s. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... Issued at 242 PM EDT Sat Aug 17 2024 Pattern Synopsis and Forecast: Beautiful summer weather conditions return this week as midlevel ridging builds across the Central U.S. Sunny skies with average temperatures can be expected for the next several days: Current midlevel troughing digging through the Upper Great Lakes region will be replaced by longwave upstream ridging, occupying the the central U.S for the entirety of the long term forecast period. This pattern supports surface high pressure along with temperatures around climatological average. A few height disturbances could produce a few pop-up showers/storms towards the end of the week due to typical diurnal heating processes, but rain-free chances for most locations across the CWA can be expected for next several days. No impactful weather is expected through the entirety of the long term. && .AVIATION /06Z TAFS THROUGH 06Z MONDAY/... Issued at 1130 PM EDT Sat Aug 17 2024 Scattered showers will continue through tonight and into Sunday morning with brief drops in visibility possible with heavier showers. Widespread MVFR ceilings are expected to spread across the region, with IFR ceilings anticipated for portions of the area tonight. North winds will begin to increase Sunday morning with wind gusts reaching up to 25 kts possible for some areas, especially Sunday afternoon/ evening. Ceilings look to gradually rise through the morning hours as well, becoming VFR for most by Sunday afternoon. && .APX WATCHES/WARNINGS/ADVISORIES... MI...None. MARINE...None. && UPDATE...NSC SHORT TERM...AJS LONG TERM...SJC AVIATION...NSC
Hazardous weather outlook, Aug 17, 3:01 PM EDT, 9 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 301 PM EDT Sat Aug 17 2024 MIZ016>018-020>036-041-042-086>088-095>099-181915- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 301 PM EDT Sat Aug 17 2024 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...This afternoon and tonight. Isolated thunderstorms are expected through tonight. Severe weather is not anticipated but locally heavy rainfall is possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A few thunderstorms remain possible Sunday across parts of northern lower Michigan. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any significant weather and rainfall amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: x.com/nwsgaylord For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-181915- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 301 PM EDT Sat Aug 17 2024 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...This afternoon and tonight. Isolated thunderstorms are expected through tonight. There is a slight chance for waterspouts through this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A few thunderstorms remain possible Sunday on portions of northern Lake Huron. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 12:44 AM EDT | Small Craft Advisory | APX | 53 hr |
Nearby
Beach Hazards Statements in Michigan, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.